Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 22, 2012, 6:35 PM CST for 5 counties in Texas. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 6:35 PM CST (00:35 UTC)
- Expired
- Feb 25, 2012, 8:48 AM CST
- In force
- 62 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Attoyac Bayou near Chireno (ATBT2). The gauge peaked at 14.73 ft at Feb 23, 2012, 6:00 PM CST.
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
531 WGUS44 KSHV 230035 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 635 PM CST WED FEB 22 2012 TXC347-365-401-405-419-231900- /O.NEW.KSHV.FL.W.0014.120223T0035Z-120223T1900Z/ /ATBT2.1.ER.120222T2015Z.120222T2330Z.120223T0100Z.NO/ 635 PM CST WED FEB 22 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE ATTOYAC BAYOU NEAR CHIRENO. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:30 PM WEDNESDAY THE STAGE WAS 14.1 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER SHOULD FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * IMPACT...AT 14.0 FEET...EXPECT LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT HAVE CATTLE AND EQUIPMENT NEAR THE RIVER SHOULD MOVE THEM TO HIGHER GROUND. $$
3 follow-up statements
334 WGUS84 KSHV 231545 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST THU FEB 23 2012 TXC347-365-401-405-419-241545- /O.EXT.KSHV.FL.W.0014.000000T0000Z-120225T1930Z/ /ATBT2.1.ER.120222T2015Z.120224T0000Z.120225T0130Z.NO/ 945 AM CST THU FEB 23 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ATTOYAC BAYOU NEAR CHIRENO TEXAS. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 930 AM THURSDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...EXPECT LITTLE CHANGE THROUGH FRIDAY MORNING AS ATTOYAC BAYOU CRESTS NEAR 14.7 FEET. THE BAYOU WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. $$
266 WGUS84 KSHV 241454 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 854 AM CST FRI FEB 24 2012 TXC347-365-401-405-419-251454- /O.CON.KSHV.FL.W.0014.000000T0000Z-120225T1930Z/ /ATBT2.1.ER.120222T2015Z.120224T0030Z.120225T0130Z.NO/ 854 AM CST FRI FEB 24 2012 THE FLOOD WARNING CONTINUES FOR THE ATTOYAC BAYOU NEAR CHIRENO. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM FRIDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$
980 WGUS84 KSHV 251448 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 848 AM CST SAT FEB 25 2012 TXC347-365-401-405-419-251518- /O.CAN.KSHV.FL.W.0014.000000T0000Z-120225T1930Z/ /ATBT2.1.ER.120222T2015Z.120224T0030Z.120225T1115Z.NO/ 848 AM CST SAT FEB 25 2012 THE FLOOD WARNING IS CANCELLED FOR THE ATTOYAC BAYOU NEAR CHIRENO. * AT 8:30 AM SATURDAY THE STAGE WAS 13.9 FEET. * FELL BELOW FLOOD STAGE AT 5:15 AM SATURDAY. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.6 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:13 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 22, 4:13 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CST WED FEB 22 2012
.DISCUSSION...
STRONG VERTICAL MIXING BROUGHT VERY DRY AIR DOWN TO THE SFC
TODAY...COMBINED WITH SWLY SFC WINDS...THIS HAS RESULTED IN
UNSEASONABLY WARM TEMPS ACROSS THE AREA TODAY. A SIMILAR SITUATION
SHOULD UNFOLD TOMORROW AS SWLY WINDS WILL BE EVEN STRONGER AHEAD
OF AN APPROACHING COLD FRONT/DRYLINE. COMPRESSIONAL WARMING SHOULD
ENHANCE THIS AS WELL. AS A RESULT...TEMPS SHOULD REACH INTO THE
80S ACROSS MUCH OF THE CWA...POSSIBLY NEAR RECORD HIGH TEMPS FOR
SEVERAL LOCATIONS. ISSUED A LAKE WIND ADVISORY FOR MUCH OF
THURSDAY DUE TO THE STRONG WINDS. COLD FRONT IS EXPECTED TO MOVE
ACROSS THE AREA LATE THURSDAY AFTERNOON AND EVENING. TIGHT
PRESSURE GRADIENT ON THE BACK SIDE OF THE SFC LOW WILL LIKELY KEEP
THE STRONG WINDS IN PLACE UNTIL THE LATE EVENING.
IF THE TEMP AND WIND FCST WERE NOT TOUGH ENOUGH...THE PROSPECT OF
CONVECTION THURSDAY EVENING IS ALSO A CONCERN. NWLY FLOW ALOFT WILL
BRING AN UPPER TROUGH SOUTH AND EAST INTO THE MID MS VALLEY.
FACTORS LIMITING TSTM POTENTIAL INCLUDE LIMITED MOISTURE
AVAILABILITY...ESPECIALLY IF DRY AIR ALOFT CAN MIX DOWN LIKE
TODAY. A STRONG CAP WILL BE IN PLACE AND WILL BE TOUGH TO BREAK.
LATEST NAM/GFS KEEP ANY STORMS SE OF THE CWA. HOWEVER...LATEST RUN
OF THE HI-RES WRF-NMM DOES DEVELOP CONVECTION ACROSS THE SE HALF
OF THE AREA LATE THURSDAY EVENING. THIS SEEMS REASONABLE AS THE
BEST CHANCES FOR ANY CONVECTION WILL BE AHEAD OF THE FRONT AND
ACROSS THE SE ZONES WHERE THE BETTER MOISTURE AND INSTABILITY WILL
BE LOCATED. IF ANY TSTMS DO MANAGE TO BREAK THE CAP...SVR TSTMS
WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS.
WINDOW FOR CONVECTION WILL END BY FRIDAY MORNING AS THE FRONT
MOVES SOUTH AND COLDER AND DRIER AIR FILTER IN BEHIND IT. TEMPS
SHOULD COOL BACK TO MORE SEASONAL LEVELS FRIDAY THRU SUNDAY.
HOWEVER...MIN TEMPS MAY BE FAIRLY COOL ESPECIALLY SATURDAY MORNING
WITH A SFC HIGH DIRECTLY OVERHEAD...LIGHT WINDS...AND GENERALLY
CLEAR SKIES. CUT OFF LOW CURRENT OVER THE BAJA PENINSULA IS
EXPECTED TO MOVE EAST ACROSS MX BEFORE EJECTING NE ALONG THE GULF
COAST DURING THE WEEKEND. UPPER TROUGH WILL BE MUCH WEAKER BY THAT
TIME AND SUBSIDENCE FROM THE SFC HIGH ALONG WITH A LACK OF ANY
FRONTAL FORCING SHOULD KEEP THE WEEKEND DRY.
FORECAST BECOMES INCREASINGLY UNCERTAIN FOR NEXT WEEK. PROGRESSIVE
UPPER FLOW PATTERN CONTINUES WITH A SERIES OF UPPER TROUGHS
PROGGED TO MOVE ACROSS THE CNTRL CONUS. ANOTHER SFC LOW AND PAC
COLD FRONT/DRYLINE SHOULD DEVELOP ACROSS THE HIGH PLAINS BEFORE
MOVING EAST INTO THE AREA. SWLY FLOW ALOFT IS GENERALLY AN
UNSETTLED PATTERN FOR THE FOUR STATE REGION. THIS WOULD IS
GENERALLY SUPPORTED BY THE MEDIUM RANGE GUIDANCE WITH THE SERIES
OF UPPER TROUGHS AND INCREASE IN MID LEVEL MOISTURE DUE TO THE
SWLY UPPER FLOW. HOWEVER...THERE ARE NOTABLE DIFFERENCES BETWEEN
THE GFS/ECMWF REGARDING TRACK AND EVOLUTION OF THESE SYSTEMS.
THEREFORE...GENERALLY MAINTAINED THE GOING FCST FROM MONDAY AND
BEYOND AND MADE VERY FEW CHANGES. IN SHORT...NEXT WEEK SHOULD SEE
NEAR NORMAL TEMPS AND CONTINUED CHANCES FOR PRECIP. /09/
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE ACROSS THE AREA AS WE MOVE INTO THE 00Z
TAF PERIOD. BOUNDARY LAYER MOISTURE WILL INCREASE AGAIN OVERNIGHT AS
IT MOVES IN FROM THE SOUTH...WITH MVFR/IFR BECOMING COMMON AT THE TX
AND LA TERMINALS AFTER 06Z. NO SIGNIFICANT VSBY CONCERNS AT THIS
TIME...BUT GUSTY SOUTHERLY WINDS OF 15 TO 25 KTS CAN BE EXPECTED
AFTER 15Z TOMORROW. /11/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 84 46 64 36 / 10 20 20 10 10
MLU 54 80 48 62 36 / 10 20 30 10 10
DEQ 40 76 37 61 30 / 10 10 0 10 10
TXK 54 81 44 60 34 / 10 10 0 10 10
ELD 47 81 43 60 34 / 10 20 20 10 10
TYR 57 85 45 61 38 / 10 10 0 10 10
GGG 54 85 45 63 37 / 10 20 10 10 10
LFK 60 85 47 65 37 / 10 20 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 8 AM TO 9 PM CST THURSDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 8 AM TO 9 PM CST THURSDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 8 AM TO 9 PM CST THURSDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 8 AM TO 9 PM CST THURSDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
09/11Hazardous weather outlook, Feb 22, 11:54 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CST WED FEB 22 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-231200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1154 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE REGION LATE THURSDAY. HOWEVER...LIMITED MOISTURE AVAILABILITY WILL LIMIT THE OVERALL THUNDERSTORM POTENTIAL. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS SUNDAY AND INTO EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES AND ANOTHER COLD FRONT MOVE INTO THE FOUR STATE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-017>022-TXZ167-231200- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-SABINE TX- 1154 AM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY AND INTO FRIDAY AHEAD OF AN APPROACHING COLD FRONT. A FEW ISOLATED STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS SUNDAY AND INTO EARLY NEXT WEEK AS A SERIES OF UPPER DISTURBANCES AND ANOTHER COLD FRONT MOVE INTO THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 09
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.